Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 220, NWS Atlanta, GA

August 31, 2014Laurens County, Treutlen County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 31, 2014, 5:32 PM EDT for Laurens County, Treutlen County, Georgia. It was in force for 21 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2014, 5:32 PM EDT (21:32 UTC)
Expired
Aug 31, 2014, 5:53 PM EDT
In force
21 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Laurens County, GA, Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 5:35 PM EDTTSTM WND DMGLowery, GA911 CALL CENTER RECEIVED REPORT OF AT LEAST 2 TREES DOWN AND BLOCKING THE ENTIRE ROADWAY ON HIGHWAY 46 NEAR THE LAURENS COUNTY AND WHEELER COUNTY LINE.
Aug 31, 5:35 PM EDTTSTM WND DMGLowery, GA911 CALL CENTER RECEIVED REPORT OF AT LEAST 2 TREES DOWN AND BLOCKING THE ENTIRE ROADWAY ON HIGHWAY 46 NEAR THE LAURENS COUNTY AND WHEELER COUNTY LINE. EM ALSO REPORTS DAMAGE TO A PORCH ON A BRICK HOME...SHINGLE DAMAGE TO SEVERAL HOMES...METAL SHOP BUILDINGS D

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
547 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

940 
WUUS52 KFFC 312132
SVRFFC
GAC175-283-312215-
/O.NEW.KFFC.SV.W.0220.140831T2132Z-140831T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT SUN AUG 31 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAURENS COUNTY IN CENTRAL GEORGIA
  TREUTLEN COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 615 PM EDT

* AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 13 MILES
  SOUTHWEST OF SOPERTON...MOVING NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LOWERY...BARNHILL...ORIANNA...ORLAND...ZAIDEE...LOTHAIR...ROCKLEDGE
  AND MINTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3232 8258 3232 8263 3229 8267 3231 8272
      3227 8276 3222 8284 3229 8293 3255 8270
      3239 8249
TIME...MOT...LOC 2132Z 222DEG 9KT 3230 8278

$$
1 follow-up statement
652 
WWUS52 KFFC 312153
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT SUN AUG 31 2014

GAC175-283-312203-
/O.CAN.KFFC.SV.W.0220.000000T0000Z-140831T2215Z/
TREUTLEN GA-LAURENS GA-
553 PM EDT SUN AUG 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAURENS AND
WESTERN TREUTLEN COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

LAT...LON 3232 8258 3232 8263 3229 8267 3231 8272
      3227 8276 3222 8284 3229 8293 3255 8270
      3239 8249
TIME...MOT...LOC 2153Z 222DEG 9KT 3234 8274

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:57 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 31, 3:57 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT SUN AUG 31 2014

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

SHORT TERM MODELS CONTINUE TO SHOW ELONGATION OF LOW LEVEL MOISTURE
FIELD ACROSS THE REGION INTO MONDAY...AND WEAKENING UPPER LEVEL
ENERGY REMAINING TRANSITIONING EASTWARD ACROSS THE TENNESSEE AND
OHIO VALLEYS. AFTERNOON SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS
THE SE PORTIONS OF THE CWA ARE ALONG THE REMAINING BOUNDARY FROM
LAST NIGHT. EXPECT THIS TO BE THE MAIN AREA OF CONCERN FOR THIS
AFTERNOON...WITH GOOD CHANCE POPS IN THAT REGION...AND CHANCE POPS
ELSEWHERE. MODELS CONTINUE TO SHOW LESS COVERAGE TODAY THAN
YESTERDAY /AND EVEN LESS TOMORROW/...SO HAVE TRIED TO HIGHLIGHT THIS
TREND THROUGH THE AFTERNOON WITH POPS DIMINISHING OVERNIGHT /AFTER
10 PM/. A FEW OF THE SHORT TERM MODELS CONTINUE TO SHOW ACTIVITY
LINGERING ACROSS NORTH GEORGIA UNTIL 06Z OR SO...SO HAVE DELAYED
REMOVING POPS ENTIRELY UNTIL AFTER THAT TIME.

WITH MLCAPE IN THE 1500-2000 J/KG RANGE AND DECENT DCAPE THE EAST
CENTRAL PORTIONS OF THE STATE...THINK THAT THE MAIN CONCERN IN ANY
STRONG STORMS WILL BE DOWNBURST WINDS AND FREQUENT LIGHTNING.
PWS...ALTHOUGH NOT AS HIGH AS THE PAST FEW DAYS...CONTINUE TO BE
ABOVE AVERAGE...WHICH WILL ALLOW SLOW MOVING OR TRAINING STORMS TO
PRODUCE HEAVY RAINFALL OVER LOCALIZED AREAS.

DIURNAL CONVECTION EXPECTED AGAIN MONDAY...WITH THE MAIN CONCERN
BEING ACROSS SOUTHEAST GEORGIA ONCE AGAIN. HAVE A GRADIENT OF SLIGHT
CHANCE TO CHANCE POPS FROM NORTH GEORGIA INTO THE SE CWA. TRANSITION
TO ZONAL FLOW ALOFT AND NO DEFINED SYNOPTIC FORCING WILL RESULT
IN ISOLATED TO SCATTERED COVERAGE OF STORMS THROUGH MID WEEK...WITH
NO PARTICULAR AREA OF CONCERN.

HAVE GONE WITH A GUIDANCE BLEND WITH ABOVE NORMAL TEMPERATURES
THROUGH MONDAY.

31

.LONG TERM /TUESDAY THROUGH SUNDAY/...

NO CHANGES TO THE LONG TERM. OVERALL PATTERN REMAINS THE SAME WITH
DOMINANT RIDGE ALOFT. BY THE END OF THE PERIOD LOOKS LIKE A TROUGH
DEVELOPING OVER THE NORTHEAST WILL HELP PUSH THE RIDGE WESTWARD
AND A SURFACE FRONT DROPS INTO THE OHIO VALLEY. HOWEVER THE FRONT
MAY NOT MAKE IT INTO THE FORECAST AREA BY SUNDAY. PREVIIOUS
DISCUSSION IS INCLUDED BELOW.

41

LONG TERM /415 AM EDT SUN AUG 31 2014/...
HIGH PRESSURE ALOFT AND AT THE SURFACE WILL CONTINUE OVER MUCH OF
AREA FOR THE EXTENDED PORTION OF THE FORECAST. A WEAK LEE TROUGH
WILL BE SITUATED ACROSS NORTHEAST GA THROUGH THE FIRST HALF OF THE
WEEK. A SLIGHTLY STRONGER FRONT MAY IMPACT THE FORECAST AREA BY
NEXT WEEKEND.

DIURNAL CONVECTION EXPECTED FOR MUCH OF THE WEEK. MODELS ARE
PROGGING A WEAK SURFACE BOUNDARY TO DROP DOWN ACROSS NORTH GA BY
MID-WEEK. CONVECTION DOESN'T SEEM TO BE ENHANCED ALONG THIS FEATURE
FOR NOW. HAVE NOT MADE MANY CHANGES TO THE FORECAST...PERSISTENCE IS
THE RULE WITH ISOLD/SCT POPS EACH AFTERNOON AND EVENING.

BY THE END OF THE WEEK/EARLY WEEKEND...HIGH PRESSURE ALOFT BEGINS TO
RETROGRADE WEST. THE SURFACE HIGH WILL BEGIN TO PUSH OFFSHORE AS A
FRONT APPROACHES FROM THE WEST.

TEMPS WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD.

NLISTEMAA

&&

AVIATION...
18Z UPDATE...
STARTING TO SEE SOME SHOWER AND STORM DEVELOPMENT ACROSS FAR NORTH
AND SOUTHEAST GEORGIA. EXPECT THE MAJORITY OF THE ACTIVITY TO
REMAIN IN THESE AREAS AND LARGELY AVOID THE TAF SITES. WINDS HAVE
FINALLY SHIFTED TO THE SW AND EXPECT SPEEDS TO BE RELATIVELY LIGHT
THROUGH THE PERIOD. SCT-BKN CU WILL CONTINUE...AND MODELS SUGGEST
THAT MID LEVEL CLOUDS COULD PERSIST SOMEWHAT INTO THE OVERNIGHT
HOURS...SO HAVE CONTINUED WITH MENTION OF AT LEAST SCT050 TONIGHT
AND INTO MONDAY MORNING. VSBYS COULD BE RESTRICTED IN AREAS THAT
GET SIGNIFICANT OR LATE EVENING RAINFALL...BUT ON THE WHOLE DO NOT
ANTICIPATE WIDESPREAD RESTRICTIONS.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  95  71  95 /  20  20  10  30
ATLANTA         73  91  74  91 /  10  20  10  30
BLAIRSVILLE     64  86  65  86 /  30  20  20  30
CARTERSVILLE    69  91  71  92 /  20  20  10  30
COLUMBUS        74  95  74  93 /  20  20  10  30
GAINESVILLE     71  91  72  91 /  20  20  10  30
MACON           71  93  71  94 /  20  20  20  30
ROME            69  92  70  92 /  30  20  10  30
PEACHTREE CITY  69  92  70  91 /  10  20  10  30
VIDALIA         74  93  74  94 /  30  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....41
AVIATION...31
Hazardous weather outlook, Aug 31, 3:47 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT SUN AUG 31 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-012000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
347 PM EDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS MUCH OF GEORGIA THIS AFTERNOON AND EVENING. A FEW
OF THE THUNDERSTORMS COULD APPROACH SEVERE LIMITS AND HAVE THE
POTENTIAL TO PRODUCE GUSTY WINDS...CONTINUOUS LIGHTNING STRIKES
AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE
REMAINDER OF THE FORECAST PERIOD WITH MAINLY A DIURNAL PATTERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 31, 3:30 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT SUN AUG 31 2014

GAZ085-312000-
330 PM EDT SUN AUG 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN JOHNSON
COUNTY UNTIL 400 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SPANN...MOVING EAST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JOHNSON COUNTY...INCLUDING AREAS AROUND
SPANN...NEW HOME...MEEKS...DONOVAN AND WRIGHTSVILLE. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3260 8267 3262 8268 3266 8279 3269 8280
      3272 8287 3277 8289 3280 8278 3277 8276
      3279 8270 3278 8266 3281 8258 3261 8253
TIME...MOT...LOC 1930Z 259DEG 4KT 3269 8276
Special weather statement, Aug 31, 3:42 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT SUN AUG 31 2014

GAZ074-312015-
342 PM EDT SUN AUG 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WASHINGTON
COUNTY UNTIL 415 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOWNS...MOVING NORTHWEST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WASHINGTON COUNTY...INCLUDING AREAS AROUND
DAVISBORO...DOWNS...HAMBURG STATE PARK AND WARTHEN. RESIDENTS IN THIS
AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3291 8268 3309 8294 3324 8275 3322 8274
      3318 8274 3313 8266 3310 8264 3309 8264
      3303 8260 3303 8258 3301 8256
TIME...MOT...LOC 1943Z 136DEG 5KT 3304 8268
Special weather statement, Aug 31, 3:56 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT SUN AUG 31 2014

GAZ076-312030-
356 PM EDT SUN AUG 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JEFFERSON
COUNTY UNTIL 430 PM EDT...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING NORTHEAST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JEFFERSON COUNTY...INCLUDING AREAS AROUND
STAPLETONS CROSSROADS...LOUISVILLE...STELLAVILLE...MATTHEWS AND
WRENS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3315 8226 3301 8228 3294 8240 3307 8255
      3327 8233 3319 8224
TIME...MOT...LOC 1957Z 228DEG 4KT 3306 8239
Special weather statement, Aug 31, 4:21 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT SUN AUG 31 2014

GAZ076-312045-
421 PM EDT SUN AUG 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR CONTINUED FREQUENT LIGHTNING IN
JEFFERSON COUNTY UNTIL 445 PM EDT...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WRENS...MOVING EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS CONTINUE TO INDICATE NUMEROUS
CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS JEFFERSON
COUNTY...INCLUDING AREAS AROUND WRENS...STELLAVILLE AND MATTHEWS.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3315 8226 3307 8228 3308 8246 3326 8246
      3327 8245 3328 8227 3327 8226 3325 8224
      3322 8223
TIME...MOT...LOC 2021Z 271DEG 12KT 3317 8236
Special weather statement, Aug 31, 4:36 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 PM EDT SUN AUG 31 2014

GAZ086-098-312100-
436 PM EDT SUN AUG 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TREUTLEN
AND EMANUEL COUNTIES UNTIL 500 PM EDT...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FIVE POINTS...MOVING NORTHEAST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TREUTLEN AND EMANUEL COUNTIES...INCLUDING
AREAS AROUND FIVE POINTS...LEXSY...OAK PARK AND NUNEZ. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3236 8224 3234 8223 3232 8223 3229 8236
      3232 8236 3235 8241 3234 8251 3243 8255
      3256 8229 3239 8221
TIME...MOT...LOC 2036Z 247DEG 3KT 3238 8241
Special weather statement, Aug 31, 5:09 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT SUN AUG 31 2014

GAZ097-312145-
509 PM EDT SUN AUG 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN LAURENS
COUNTY UNTIL 545 PM EDT...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CEDAR GROVE...MOVING
NORTHEAST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS LAURENS COUNTY...INCLUDING AREAS AROUND
CEDAR GROVE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3225 8305 3240 8296 3228 8276 3227 8275
      3219 8286 3219 8290 3217 8295 3215 8299
TIME...MOT...LOC 2109Z 214DEG 3KT 3219 8295

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:22 PM EDTSpecial Weather StatementFFCChattooga, Dade, Walker23 min
Aug 30, 8:44 PM EDTSpecial Weather StatementFFCDade, Walker31 min
Aug 30, 9:39 PM EDTSpecial Weather StatementFFCCobb, Douglas, Paulding36 min
Aug 30, 10:16 PM EDTSpecial Weather StatementFFCCherokee44 min
Aug 31, 3:27 AM EDTSpecial Weather StatementFFCOglethorpe33 min
Aug 31, 7:12 AM EDTSpecial Weather StatementFFCCrisp48 min
Aug 31, 3:30 PM EDTSpecial Weather StatementFFCJohnson30 min
Aug 31, 3:42 PM EDTSpecial Weather StatementFFCWashington33 min
Aug 31, 3:56 PM EDTSpecial Weather StatementFFCJefferson34 min
Aug 31, 4:21 PM EDTSpecial Weather StatementFFCJefferson24 min
Aug 31, 4:36 PM EDTSpecial Weather StatementFFCTreutlen24 min
Aug 31, 5:09 PM EDTSpecial Weather StatementFFCLaurens36 min
Aug 31, 5:52 PM EDTSpecial Weather StatementFFCWheeler23 min
Aug 31, 6:08 PM EDTSpecial Weather StatementFFCDade37 min
Aug 31, 6:44 PM EDTSpecial Weather StatementFFCDodge31 min
Aug 31, 7:05 PM EDTSpecial Weather StatementFFCToombs25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.